MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Dry Eye(s) (1814); No Code Available (3191)
Date of Event 11/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned; the lens remains implanted.The customer's reported complaint could not be verified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.A search in complaint history was performed which revealed that no similar complaint has been received for this production order number.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt375 intraocular lens (iol) rotated after being implanted in a patient.The patient is scheduled to go back to the or (b)(6) friday, (b)(6) 2019.The doctor is requesting guidance while he does the lens repositioning.It was learnt that the intended axis placement of this iol was at 7 degrees and it¿s currently sitting at 18 degrees.Not sure if this lens actually rotated post op or was off axis from the beginning.The problem is patient currently has dense posterior capsule opacification (pco).The pco itself can contribute to the refractive astigmatism so hence the conundrum.It was stated that the patient has 2.75 diopter of astigmatism.Patient did have dry eye issues but the doctor successfully treated prior to biometry and surgery with xiidra, punctum plugs and tears.It was also noted that the visual symptoms significantly interfere with the patient¿s regular activities.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8376028
Report Number9614546-2019-00174
Device Sequence Number1599279
Product Code POE
UDI-Device Identifier05050474606975
UDI-Public(01)05050474606975(17)210923
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/03/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005